How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Adi Your Own Question
Dr Adi
Dr Adi, Professor
Category: Endocrinology
Satisfied Customers: 439
Experience:  Director of the Pediatric Diabetes Clinics at UCSF.
56602461
Type Your Endocrinology Question Here...
Dr Adi is online now
A new question is answered every 9 seconds

I am a 53 year old Male and was tested fro low T 5 months

Customer Question

I am a 53 year old Male and was tested fro low T 5 months ago the test came back at 300. I had been to doctors for several years about fatigue and a variety of other symptoms in line with Low T. So I went to a HRT clinic and they tested again same results.
I was put on 1 cc of test. Cypionate per week. After 90 days was retested level went to 1950 - free test at 534.5 - Estradiol at 73 and Hematocrit at 52.5. The doctor to me to start on Arimidex 2 times a week and back the test to .5cc per week. This is new
to me and these levels seem to have jumped quickly I just want to make sure this seems to be the right thing to do. Please advise Regan
Submitted: 1 year ago.
Category: Endocrinology
Expert:  khagihara replied 1 year ago.

The total testosterone level after the infection should be mid-normal, eg, 500 to 600 ng/dL. The dose should be reduced if higher values are obtained. Your doctor seems to be doing a right thing.

Customer: replied 1 year ago.
Should I have concerns with the Hematocrit level at 52.5 % and Estradiol at 73. And how long should it take to reduce these levels to normal
Expert:  khagihara replied 1 year ago.

The hematocrit level is a bit high. The Endocrine Society Guidelines suggest stopping therapy if the hematocrit increases to ≥54 percent. Estradiol at 73 is a bit high (the reference range: 15-60). Since you take Arimidex, the level would not increase and would be going down. It would take 1 to 3 months to go back to normal.

Customer: replied 1 year ago.
I have been reading and some suggest that it might be beneficial to have doctor write prescription to take a pint of blood to lower estrogen level faster is this correctRegan
Expert:  khagihara replied 1 year ago.

It is not necessary. The estrogen level would be going down soon because of the medication. You don't need to worry about it.